Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 216, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2005, 5:54 PM CDT for Randolph County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 14, 2005, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 142254
SVRLSX
ILC157-142345-
/O.NEW.KLSX.SV.W.0216.050814T2254Z-050814T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 645 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF EVANSVILLE...OR
ABOUT 8 MILES NORTH OF STE. GENEVIEVE...AND MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
EVANSVILLE
RED BUD
BALDWIN
SPARTA
TILDEN
COULTERVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3811 9018 3804 9006 3794 8980 3797 8959
3823 8959 3823 9003 3814 9003
$$
TES2 follow-up statements
000
WWUS53 KLSX 142310
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT SUN AUG 14 2005
ILC157-142345-
/O.CON.KLSX.SV.W.0216.000000T0000Z-050814T2345Z/
RANDOLPH IL-
609 PM CDT SUN AUG 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
NORTHERN RANDOLPH COUNTY...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER PRESTON...MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BALDWIN...BLAIR...HOUSTON...SPARTA...EDEN...TILDEN AND COULTERVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
LAT...LON 3803 8986 3797 8959 3823 8959 3823 9003
3814 9003
$$
TES000
WWUS53 KLSX 142330
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT SUN AUG 14 2005
ILC157-142334-
/O.CAN.KLSX.SV.W.0216.000000T0000Z-050814T2345Z/
RANDOLPH IL-
630 PM CDT SUN AUG 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3803 8986 3797 8959 3823 8959 3823 9003
3814 9003
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:47 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 14, 3:47 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CDT SUN AUG 14 2005 .DISCUSSION... MAIN PROBS THIS PKG TO BE MVMT OF CDFNT ACRS RGN AND EXTENT AND AMOUNT OF PCPN NR TERM. CD FNT XTNDS FM KFAM-KUNO AT MIDAFTN AND MOVG VERY SLOLY S. S/WV OVR OK AT 12Z TDA MOVG NE WITH AREA TSRA ASSOCTD MOVG ACRS SRN ZNS BY MIDAFTN ALG AND S OF FNT. CNVRGNC ALG FNT IS WK BUT GOOD PW AIR AHD OF FNT SO MAIN THREAT FM TS SHUD BE DAMAGING WNDS. BROAD AREA OF -SHRA TO N OF FNT HAS KEPT AFTN TEMPS WELL BLO YDA HIGHS. FNT TO BECM QSTNRY OVR SRN MO TNGT SO WL CONT HI POPS TNGT AND MON AND THEN TAPER OFF INTO TUE WITH LO CHC SRN ZNS AND SLGT CHC CTRL. TEMPS SHUD BE BLO NRML THRU NR TERM WITH PCPN AND CLDS WITH SLO WRMG BGNG ON TUE. CHCS FOR PCPN INCRS IN XTNDD WITH NXT S/WV MOVG INTO RGN LT WED AND THU. NAM STGR WITH THIS WV THAN GFS. KEPT CHC POPS IN NRN ZNS THU AND INTO CTRL ZNS ON FRI. GFS FASTER WITH CDFNT THAN DGEX ON FRI. DGEX STALLS FNT ALG THE MO-IA BDR WHILE GFS DRIVES IT S TO SRN MO. GFS SHWG FAIRLY SIG CAA ON SAT BUT GFSX MOS HAS MAX OF 93F FOR KSTL. DID NOT GO THAT HI ON MAXES BUT TEMPS TO BE NR NRML BY END OF XTNDD. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 80 68 84 / 70 50 40 20 QUINCY 62 81 63 85 / 30 20 10 10 COLUMBIA 64 79 64 85 / 50 50 30 20 JEFFERSON CITY 64 79 65 83 / 60 50 50 30 SALEM 66 81 67 83 / 60 50 50 20 FARMINGTON 66 79 66 83 / 80 70 50 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Aug 14, 3:52 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT SUN AUG 14 2005 ILZ079-MOZ072>075-084-085-099-151100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON- 352 PM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...ROUGHLY ALONG AND SOUTH OF A LINE FROM VICHY MISSOURI TO SALEM ILLINOIS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND CONTINUING INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-151100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL- 352 PM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI...CENTRAL MISSOURI...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ALONG THE INTERSTATE 70 CORRIDOR...FROM COLUMBIA MISSOURI THROUGH THE ST LOUIS METROPOLITAN AREA TO VANDALIA ILLINOIS THERE WILL CONTINUE TO BE THE CHANCE FOR AN ISOLATED THUNDERSTORM...BUT ANY THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND CONTINUING INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BYRD
In the hours before
Special weather statement, Aug 14, 2:04 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 204 PM CDT SUN AUG 14 2005 ILZ079-MOZ072>075-084>085-099-150000- RANDOLPH-CRAWFORD-IRON-MADISON-REYNOLDS-STE GENEVIEVE- ST FRANCOIS-WASHINGTON- 204 PM CDT SUN AUG 14 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 721 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY IN SOUTHWEST ILLINOIS RANDOLPH IL... IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON. TES
Special weather statement, Aug 14, 4:41 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 441 PM CDT SUN AUG 14 2005 MOZ072>073-084-099-142245- CRAWFORD-IRON-REYNOLDS-WASHINGTON- 441 PM CDT SUN AUG 14 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 721 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 4 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... WASHINGTON... IN SOUTHEAST MISSOURI IRON... REYNOLDS... ILZ079-MOZ074>075-085-150000- RANDOLPH-MADISON-STE GENEVIEVE-ST FRANCOIS- 441 PM CDT SUN AUG 14 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 721 REMAINS VALID UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY IN SOUTHWEST ILLINOIS RANDOLPH IL... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST MISSOURI MADISON... ST. FRANCOIS... STE. GENEVIEVE... THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON.
Local storm report, Aug 14, 5:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 S FREDERICKTOWN 37.54N 90.30W
08/14/2005 MADISON MO LAW ENFORCEMENT
1 TO 2 FOOT DIAMETER TREES DOWNED ON COUNTY HIGHWAY
E...REPORTED BY MADISON COUNTY SHERIFF.
&&
TESLocal storm report, Aug 14, 5:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 SW FREDERICKTOWN 37.53N 90.34W
08/14/2005 MADISON MO LAW ENFORCEMENT
POWER LINES DOWNED ALONG COUNTY HIGHWAY E...REPORTED BY
MADISON COUNTY SHERIFF.
&&
TESLocal storm report, Aug 14, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG IRONTON 37.60N 90.64W
08/14/2005 IRON MO LAW ENFORCEMENT
2 FOOT DIAMETER TREE DOWNED ON SHEPHERD MOUNTAIN LAKE
ROAD...REPORTED BY IRON COUNTY SHERIFF.
0355 PM TSTM WND DMG IRONTON 37.60N 90.64W
08/14/2005 IRON MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWNED ON HIGHWAY 49...REPORTED BY IRON
COUNTY SHERIFF.
0415 PM TSTM WND DMG 3 SW FREDERICKTOWN 37.53N 90.34W
08/14/2005 MADISON MO LAW ENFORCEMENT
POWER LINES DOWNED ALONG COUNTY HIGHWAY E...REPORTED BY
MADISON COUNTY SHERIFF.
0415 PM TSTM WND DMG 2 S FREDERICKTOWN 37.54N 90.30W
08/14/2005 MADISON MO LAW ENFORCEMENT
1 TO 2 FOOT DIAMETER TREES DOWNED ON COUNTY HIGHWAY
E...REPORTED BY MADISON COUNTY SHERIFF.
0420 PM TSTM WND DMG 1 N FREDERICKTOWN 37.58N 90.30W
08/14/2005 MADISON MO LAW ENFORCEMENT
TWO FOOT DIAMETER TREE DOWNED ON COUNTY HIGHWAY
OO...REPORTED BY MADISON COUNTY SHERIFF.
&&
TESSpecial weather statement, Aug 14, 5:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 546 PM CDT SUN AUG 14 2005 MOZ074>075-085-150000- MADISON-STE GENEVIEVE-ST FRANCOIS- 546 PM CDT SUN AUG 14 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 721 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 3 COUNTIES IN SOUTHEAST MISSOURI MADISON... ST. FRANCOIS... STE. GENEVIEVE... THIS INCLUDES THE CITIES OF...FARMINGTON. ILZ079-150000- RANDOLPH- 546 PM CDT SUN AUG 14 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 721 REMAINS VALID UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY IN SOUTHWEST ILLINOIS RANDOLPH IL... THIS INCLUDES THE CITIES OF...CHESTER.
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.